Results 1 to 4 of 4
Am I addicted to Vicodin
  1. #1
    lostsoul65 is offline New Member
    Join Date
    Mar 2014
    Posts
    2

    Default Am I addicted to Vicodin

    I've been taking Vicodin for about 10 years. Over the last 5 years I've average about 2 Vicodins per day but over the last year I've average about 3 Vicodins per. It's for my back but I take them because I don't fell well. I don't like them, I have no cravings for them physical or mental. A couple of months ago I quit taking them for 5 days and that made me happy until I started "Not feeling well again". I'm 68 and if I go shopping for food or go out I take a Vicodin otherwise I would have a hard time. I'm wondering if "Not feeling well" is because my body said "What no Vicodin, I'll just feel bad and that way I can get one"? I hate taking them but am I addicted and just don't know it? Oh I forgot, the doctors can't find anything wrong with me.
    Last edited by Anonymous; 07-13-2015 at 09:16 AM.

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Quote Originally Posted by lostsoul65 View Post
    I've been taking Vicodin for about 10 years. Over the last 5 years I've average about 2 Vicodins per day but over the last year I've average about 3 Vicodins per. It's for my back but I take them because I don't fell well. I don't like them, I have no cravings for them physical or mental. A couple of months ago I quit taking them for 5 days and that made me happy until I started "Not feeling well again". I'm 68 and if I go shopping for food or go out I take a Vicodin otherwise I would have a hard time. I'm wondering if "Not feeling well" is because my body said "What no Vicodin, I'll just feel bad and that way I can get one"? I hate taking them but am I addicted and just don't know it? Oh I forgot, the doctors can't find anything wrong with me.
    If you have been taking opiates long term then it is true that you lack energy and motivation when you don't take them, that's why you "don't feel well" unless you take one. The only way to get out of this vicious cycle is to stop taking them completely. It might take a while, several weeks or a few months, to fully recover energy and motivation.

    But in order to have full energy and to feel well you also need good nutrition and exercise. If you have ANY nutritional deficiencies or hormone deficiencies, these could be making you feel bad. The Vicodin will give you a temporary lift but it will not correct these deficiencies. If you stop the Vicodin completely and three months later still have no energy, your doctor needs to do more thorough tests. When the doctors find "nothing" wrong that doesn't necessarily mean there is nothing wrong. It just means they didn't find it. That might mean they didn't run the right tests. Things to make SURE they test you for are iron levels, thyroid levels, testosterone (yes even if you are female, you need a leetle bit), blood sugar (high and low blood sugar swings absolutely decimates motivation). When you talk with your doctor about bloodwork results, ask where the numbers are in the range. It can be technically normal but if it is on the low side of normal, iron or thyroid for example, it might still be causing your low energy symptoms.

    But first, I recommend stopping all the Vicodin, make sure you get a walk in every day, and make sure you eat protein for breakfast, cut way back on sugar. Wait two months, then see if you feel better in general, and can go shopping without feeling all dragged out like you're climbing Mt. Everest.

  3. #3
    lostsoul65 is offline New Member
    Join Date
    Mar 2014
    Posts
    2

    Default

    Thank you, I'm moving 1300 miles in a U-Haul and after I get there say about a week later I am going to try to do what you say and even see a doctor to help me. I'm worry about driving the U-Haul 1300 miles at age 68 but I will make, Also I need to quit taking Lorazepam because I take about 3 mg. each day mostly for sleep and I know that isn't helping so I'm going to see about taking both of them off my meds list I am going to keep this post. Thank you
    Last edited by Anonymous; 07-14-2015 at 04:14 PM.

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Oh Lord please don't stop the lorazepam like I recommended you stop the Vicodin. Lorazepam is a benzo, it needs to be tapered down VERY SLOWLY. I recommend you keep everything level until you get settled. Then quit the Vicodin and get stable for a couple months. THEN begin a very slow wean off the lorazepam. I recommend cuts of only 10% at a time, wait several days, then cut again. You will have to cut pills to do that and do some math. I am assuming you have been on the lorazepam for months or years. If so, you need to take months or even a year to wean off it. If you see a doctor to help you, well, be cautious. Read some of the threads here. Some people tell their doctor they want off these drugs, then the doctor cuts the prescription faster than is comfortable. This is particularly a problem with benzos. I also recommend doing some advance contact with doctors and get them to accept you, get your records sent AHEAD of you. Don't wait til you get out there and need refills before you look for a doctor. You run a risk of being left hanging. This would not be the end of the world with Vicodin, but if you get cut off with the lorazepam you risk seizures and a very long difficult withdrawal.

Similar Threads

  1. I'm addicted to vicodin.
    By meanie momma in forum Need to Talk?
    Replies: 27
    Last Post: 12-20-2014, 12:58 AM
  2. Addicted To Vicodin
    By terry7145151 in forum Need to Talk?
    Replies: 37
    Last Post: 08-31-2009, 09:12 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22